MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H749518100
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation results: device analysis findings: the device was returned for analysis.Visual inspection revealed the telescope and the sheath were kinked.The impedance test shows an electrical open at the proximal end of the catheter between 130-240 cm from the distal housing.Microscopic inspection revealed drive cable twisted, and the imaging window had ripples.Device history record (dhr) review: it was confirmed that this device met manufacturing specifications before distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of "failure to follow instructions." according to the instructions for use (ifu), the motor drive unit (mdu) must be off during the insertion of the device until it reaches the region of interest.Per the event information, however, the mdu was on during the catheter insertion.Having the mdu on while advancing can significantly increase the constriction over the catheter and cause an electrical failure since the device is not designed to withstand the forces encountered when advancing while rotating.The material twisted noted on analysis is also evidence of advancing the device into patient while rotating.
 
Event or Problem Description
Reportable based on device analysis completed on 05mar2026.It was reported that visualization issues occurred.The 75% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending (lad) artery.An opticross imaging catheter was advanced for the ultrasound examination of the target lesion.During the procedure, dark image occurred.The procedure was completed with another of the same device.There was no patient complications reported, and the patient was stable.However, returned device analysis revealed twisted drive cable and the imaging window had ripples.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24717584
Report Number2124215-2026-17000
Device Sequence Number12292578
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)261027(10)37806352
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0037806352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale